Florida, 2015Flooding and Hail in Florida, June 25, 2015
June 25, 2015 · NWS JAX · 7 events in 2 counties and zones
A weak mid level low pressure system meandered over north Florida with a moist SW flow in place. Slow moving storms produced heavy rainfall and gusty winds generally below 50 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak mid level low pressure system meandered over north Florida with a moist SW flow in place. Slow moving storms produced heavy rainfall and gusty winds generally below 50 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 9:14 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 9:14 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 AM EDT THU JUN 25 2015
...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON...
.UPDATE...LOW LEVEL RIDGE AXIS IS A LITTLE FURTHER S THAN YESTERDAY
RESULTING IN A BIT STRONGER MEAN LAYER (1000-500 MB) FLOW THAN
YESTERDAY. JAX 12Z SOUNDING SHOWS HIGH MOISTURE REMAINS WITH PWAT
OF 2 INCHES AND MORE UNSTABLE WITH ESTIMATED AFTERNOON SBCAPE OF
3300 J/KG AND LI OF -8. A MID LEVEL TROUGH AXIS ORIENTED W TO E
ALSO NOTED ACROSS THE NRN FL PENINSULA WITH A VORT LOBE CENTERED
OVER EXTREME SE GA. THIS COMBINED WITH W COAST SEA BREEZE AND
DAYTIME HEATING WILL LEAD TO SCT TO NUMEROUS SHOWERS AND
THUNDERSTORMS. HAVE ALREADY SEEN CONVECTION DEVELOP ALONG THE W
COAST FROM LEVY TO TAYLOR COUNTY ALONG THE GULF COAST.
GUIDANCE IS SUGGESTIVE OF ANOTHER ACTIVE AFTERNOON WHICH IS VERY
REASONABLE GIVEN CURRENT OBSERVATIONS. HAVE TWEAKED RAIN CHANCES
UP A BIT FOR THE MORNING UPDATE FROM AROUND FLAGLER AND PUTNAM
COUNTY NWD TO DUVAL WHERE OUTFLOWS AND W COAST SEA BREEZE CONVECTION
MEETS UP WITH A SLOW MOVING E COAST SEA BREEZE BOUNDARY. MAIN
TSTORM THREATS WILL BE STRONG DOWNBURST WINDS...FREQUENT LIGHTNING
AND LOCALLY TORRENTIAL DOWNPOURS. STORM MOTION IS E ABOUT 10 MPH.
HOT TEMPS AGAIN IN LOWER TO MID 90S AND HEAT INDICES UP TO 105.
&&
.AVIATION...SHOWERS AND STORMS LIKELY TO BE NEAR OR AT NE FL TAF
SITES LATER TODAY. BEST CHANCES AT THIS TIME EXPECTED AT GNV WITH
TEMPO GROUP BEGINNING AT 18Z. WILL LIKELY NEED A TEMPO GROUP FOR
JAX METRO TAFS EVENTUALLY TODAY. LOWER CHANCES FOR SSI FOR STORMS
BUT WILL BE MONITORED...FOR NOW VCTS WILL SUFFICE BEGINNING AT 19Z
FOR TAFS. MVFR AND IFR CONDS EXPECTED IN TSTORMS. ACTIVITY WILL
FADE AFTER 01Z TONIGHT.
&&
.MARINE...NO SIGNIFICANT AT CHANGES FOR THE MARINE FORECAST TODAY.
SW FLOW WILL TURN TO THE S AND INCREASE TO 10-15 KT. SEAS 2-4 FT.
ISOLATED TSTORMS WILL BECOME SCATTERED THIS AFTERNOON.
RIP CURRENTS: SURF NEAR 2 FT OR LESS WITH LOW RISK THROUGH FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 95 73 93 74 / 50 40 50 30
SSI 87 75 91 77 / 40 30 50 30
JAX 92 73 92 74 / 60 40 50 30
SGJ 88 74 90 75 / 60 40 50 30
GNV 91 72 92 73 / 70 40 50 20
OCF 92 72 91 74 / 60 40 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/WALKER
Hazardous weather outlook, Jun 25, 11:27 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT THU JUN 25 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-261000-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1227 PM EDT THU JUN 25 2015
...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EARLY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...REST OF TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE
EVENING HOURS. THE MAIN THREATS WILL BE FREQUENT LIGHTNING
STRIKES...LOCALLY HEAVY RAINFALL...AND STRONG GUSTY WINDS. THERE IS
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS
TODAY WHICH WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH.
STORM MOTION WILL BE EAST AT AROUND 10 TO 15 MPH.
HEAT INDEX VALUES NEAR 105 DEGREES ARE EXPECTED THIS AFTERNOON OVER
SOUTHEAST GEORGIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. THE MAIN THREATS WILL BE FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 25, 10:14 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1114 AM EDT THU JUN 25 2015
FLZ035-036-251600-
ALACHUA FL-GILCHRIST FL-
1114 AM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
GILCHRIST COUNTIES UNTIL NOON EDT...
AT 1112 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES WEST OF BELL TO BRONSON...AND
MOVING EAST AT 10 MPH.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED AS WELL AS LOCALLY HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
TRENTON...BELL...ARCHER AND NEWBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2972 8294 2977 8295 2980 8292 2980 8293
2982 8293 2983 8289 2983 8278 2949 8239
2948 8255 2954 8256 2953 8265 2956 8266
2956 8275 2958 8276 2958 8284 2970 8296
2970 8294 2972 8296
TIME...MOT...LOC 1512Z 278DEG 9KT 2978 8296 2943 8263
SHASHYSpecial weather statement, Jun 25, 10:57 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1157 AM EDT THU JUN 25 2015
FLZ021-022-035-036-040-251645-
ALACHUA FL-MARION FL-GILCHRIST FL-COLUMBIA FL-SUWANNEE FL-
1157 AM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA...
NORTHWESTERN MARION...ALACHUA...GILCHRIST AND SOUTHEASTERN SUWANNEE
COUNTIES UNTIL 1245 PM EDT...
AT 1156 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR OBRIEN TO NEAR EAST BRONSON...AND
MOVING EAST AT 15 TO 20 MPH.
GUSTY WINDS OF NEAR 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...TRENTON...BELL...CITRA...ICHETUCKNEE SPRING...
ALACHUA...HIGH SPRINGS...ARCHER...FORT WHITE...OBRIEN...CROSS
CREEK...UNIVERSITY OF FLORIDA...SPARR...NEWBERRY...BRANFORD...
MICANOPY...REDDICK...MCINTOSH...LA CROSSE AND LOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3004 8257 2998 8257 2994 8249 2929 8200
2936 8241 2948 8241 2948 8255 2954 8256
2953 8265 2956 8266 2959 8294 2976 8295
2980 8292 2981 8293 2983 8289 2988 8287
2989 8292 2996 8293 3001 8300 3008 8303
TIME...MOT...LOC 1556Z 279DEG 18KT 3003 8300 2942 8254
SHASHYSpecial weather statement, Jun 25, 11:48 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1248 PM EDT THU JUN 25 2015
FLZ022-023-030>032-036-037-040-251730-
ALACHUA FL-MARION FL-BAKER FL-BRADFORD FL-CLAY FL-UNION FL-
COLUMBIA FL-PUTNAM FL-
1248 PM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...
SOUTHEASTERN COLUMBIA...SOUTHWESTERN BAKER...NORTHWESTERN MARION...
BRADFORD...EASTERN ALACHUA...SOUTHWESTERN CLAY AND EASTERN UNION
COUNTIES UNTIL 130 PM EDT...
AT 1247 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COLUMBIA TO NEAR
CITRA...AND MOVING NORTHEAST AT 20 MPH.
DOPPLER RADAR INDICATES POTENTIAL FOR GUSTY WINDS UP TO 50 MPH WITH
THE STRONGER STORMS ALONG THE LINE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...STARKE...LAKE BUTLER...INTERLACHEN...KEYSTONE
HEIGHTS...RAIFORD...FORT MCCOY...CITRA...MELROSE...MIDDLEBURG...
HAWTHORNE...ORANGE SPRINGS...MELROSE LANDING...LAKE GENEVA...SPARR...
KINGSLEY...CROSS CREEK...SANDERSON...UNIVERSITY OF FLORIDA AND CAMP
BLANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8244 3005 8193 2938 8189 2920 8239
2975 8235
TIME...MOT...LOC 1647Z 221DEG 28KT 3008 8262 2945 8212
WOLFSpecial weather statement, Jun 25, 12:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT THU JUN 25 2015
FLZ022>025-030>033-GAZ164-251815-
BAKER FL-BRADFORD FL-INLAND DUVAL FL-CLAY FL-ST. JOHNS FL-UNION FL-
COLUMBIA FL-INLAND NASSAU FL-CHARLTON GA-
136 PM EDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLUMBIA...BAKER...
NORTHEASTERN BRADFORD...CLAY...WEST CENTRAL ST. JOHNS...SOUTHWESTERN
DUVAL...SOUTHWESTERN NASSAU...NORTHEASTERN UNION AND SOUTH CENTRAL
CHARLTON COUNTIES UNTIL 215 PM EDT...
AT 135 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
SUWANNEE VALLEY TO 6 MILES NORTHWEST OF GEORGE'S LAKE...AND MOVING
EAST AT 20 TO 25 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...GREEN COVE SPRINGS...STARKE...RAIFORD...
MIDDLEBURG...FRUIT COVE...MANDARIN...TAYLOR...MACCLENNY...GLEN ST.
MARY...OAKLEAF PLANTATION...SWITZERLAND...FLEMING ISLAND...NAS JAX...
LAKESIDE...KINGSLEY...MAXVILLE...BRYCEVILLE AND SANDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2980 8187 2978 8192 3038 8260 3063 8211
3021 8166 3005 8155
TIME...MOT...LOC 1735Z 266DEG 20KT 3037 8253 2987 8191
SHASHYEvent by event
2 flood, 2 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Flood, Duval
- When
- June 25, 1:00 PM EST to 1:53 PM EST
- Where
- Duval County, 2.22 mi S of Simpson Yard to 2.24 mi S of Simpson Yard
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.318, -81.730
Two lanes of Interstate 10 eastbound near Cassat Avenue we closed due to flooding. The cost of damage was unknown.
Thunderstorm Wind, Duval
- When
- June 25, 1:42 PM EST
- Where
- Duval County, 1.83 mi SW of Arlington
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.620
Power lines were down off of Boulevard Center Drive. The time was estimated by radar. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
Thunderstorm Wind, Flagler
- When
- June 25, 1:54 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
A tree was blown onto power lines off of Fort Caroline Lane. The time of damage was based on radar. The cost of damage was estimated.
Hail, Flagler
- When
- June 25, 1:58 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.570, -81.210
Flood, Flagler
- When
- June 25, 2:00 PM EST to 2:18 PM EST
- Where
- Flagler County, 1.15 mi E of Palm Coast to 1.1 mi E of Palm Coast
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.568, -81.191
Standing water on the road caused a flooded intersection that had to be closed.
Hail, Flagler
- When
- June 25, 2:04 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.570, -81.210
Lightning, Flagler
- When
- June 25, 2:32 PM EST
- Where
- Flagler County, 1.51 mi NNW of Palm Coast Town Center
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 29.510, -81.220
A home was hit by lightning. The cost of damage was unknown, but it was estimated for this event to be included in Storm Data.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flash Flooding and Hail in Indiana, June 25 to 26, 2015$85,000 · 1.75 in hail · 13 events
- Flooding and Hail in Virginia, June 25, 2015$26,000 · 3 in hail · 25 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583801, 583806, 583807, 583803, 583802, 583804, 583805.